Sertraline and Weight Gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Claulee
New Member


Date Joined Jun 2011
Total Posts : 2
   Posted 6/13/2011 2:09 PM (GMT -6)   
Hi there,
 
I have recently (8 weeks ago) stopped taking Sertraline which I was on for 6 months.  Prior to that I was on Prozac and Citalopram.  The problem is that I haven't lost a pound since stopping and whilst on it I gained approximately a stone.  I'm trying to be good with food and cutting right back on alcohol.  What I really want to know is will the weight start to come off???  I'm usually 9st11 Llbs and am 12st!!!  I had my second baby 20 months ago and went down to just under 11st so I know it's the meds and not food!!  If anyone can let me know when it will start to shift and also how long it will take.  Also is there anyting supplement wise I can take to help it on it's way.  Any help/advice appreciated as I'm desperate to get my body and confidence back.  I really also want to NOT go back onto Antidepressants.  Thanks  

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42430
   Posted 6/13/2011 5:18 PM (GMT -6)   
Not all antidepressants cause weight gain, in fact some cause weight loss. I started drinking water every day and that helped. I put a little lemon in it, like a wedge and some ice. It is good. I stopped drinking pop, and started walking again. Both really help. I do watch what I eat, and feel hungry some of the time. But other than that I have been consistantly losing for a couple of months now. I think it takes a couple of months before you see any weight change. Keep moving around. Walk whenever you can. And drink a lot of water. I think you will start to see results soon.

Best wishes, and welcome to the depression forum. I just realized that you were new. Where is my brain? lol...

Have a wonderful evening.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

Claulee
New Member


Date Joined Jun 2011
Total Posts : 2
   Posted 6/14/2011 12:41 AM (GMT -6)   
Thanks Karen for your lovely help and advice.  I really appreciate it.  It's also the first forum I've ever done so thank you!!
 I will try drinking more water and walking.  Did you lose weight after you stopped antidepressants after a couple of months?
 
Claulee

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42430
   Posted 6/14/2011 5:50 AM (GMT -6)   
I am still on them. Just different ones. I take pristiq now. It doesn't seem to cause weight gain. It has taken a long time for me to lose weight. It take diazide for blood pressure and that is a water pill. So that helps too. But changing your life style helps. Eat properly, exercise and choose water as your choice of drink. Best wishes to you.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 18, 2018 11:37 AM (GMT -6)
There are a total of 2,972,802 posts in 326,015 threads.
View Active Threads


Who's Online
This forum has 160857 registered members. Please welcome our newest member, Mom_of_many5.
446 Guest(s), 6 Registered Member(s) are currently online.  Details
Balladeer, convertible68, Sara14, 1hopeful1, NotQuiteAntonio, BOB 46